Alert archive / Nevada / Red Flag Warnings in 2013

Red Flag Warning 7, NWS Las Vegas, NV

May 21, 2013Mohave County, Arizona; Clark County, Lincoln County, Nevada

NWS Las Vegas, NV issued this red flag warning at May 21, 2013, 2:45 PM MST for Mohave County, Arizona; Clark County, Lincoln County, Nevada. It took effect at May 22, 2013, 12:00 PM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 21, 2013, 2:45 PM MST (21:45 UTC)
In effect from
May 22, 2013, 12:00 PM MST
Expired
May 22, 2013, 8:00 PM MST
In force
8 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, Clark County, NV, Lincoln County, NV

The radar

The Las Vegas radar (KESX), 96 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 9.8 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2013-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2013-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4617 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

448 
WWUS85 KVEF 212145
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
245 PM PDT TUE MAY 21 2013

.INCREASING SOUTHWEST FLOW WILL DEVELOP AS A LARGE AREA OF LOW
PRESSURE SETS UP OVER THE PACIFIC NORTHWEST. BREEZY CONDITIONS ARE
EXPECTED EACH AFTERNOON THROUGH THE COMING WEEKEND BUT WEDNESDAY
LOOKS TO BE THE WINDIEST DAY. 

AZZ102-221400-
/O.UPG.KVEF.FW.A.0006.130522T1800Z-130523T0300Z/
/O.NEW.KVEF.FW.W.0007.130522T1900Z-130523T0400Z/
NORTHWEST DESERTS/NORTHWEST PLATEAU-
245 PM MST TUE MAY 21 2013

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MST WEDNESDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
102...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM NOON TO 9 PM MST WEDNESDAY. THE FIRE WEATHER WATCH IS
NO LONGER IN EFFECT.

* AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102 NORTHWEST 
  DESERTS/NORTHWEST PLATEAU.

* TIMING...WEDNESDAY AFTERNOON AND EVENING.

* WIND...SOUTH TO SOUTHWEST 20 TO 25 MPH WITH GUSTS AROUND 40 MPH.

* HUMIDITY...LESS THAN 10 PERCENT IN THE AFTERNOON.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CREATE
EXTREME FIRE GROWTH POTENTIAL.

&&

$$

HTTP://WEATHER.GOV/LASVEGAS
4 follow-up statements
793 
WWUS85 KVEF 221056
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
356 AM PDT WED MAY 22 2013

.INCREASING SOUTHWEST FLOW WILL DEVELOP AS A LARGE AREA OF LOW
PRESSURE SETS UP OVER THE PACIFIC NORTHWEST. BREEZY CONDITIONS
ARE EXPECTED EACH AFTERNOON THROUGH THE COMING WEEKEND BUT
TODAY LOOKS TO BE THE WINDIEST DAY.

AZZ102-221930-
/O.EXT.KVEF.FW.W.0007.130522T1900Z-130523T0300Z/
NORTHWEST DESERTS/NORTHWEST PLATEAU-
356 AM MST WED MAY 22 2013

...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 8 PM MST
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 102...

* AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102 NORTHWEST 
  DESERTS/NORTHWEST PLATEAU.

* TIMING...WINDS WILL PEAK DURING THE LATE AFTERNOON THEN DECREASE
  DURING THE EARLY EVENING WITH GUSTS DROPPING BELOW 35 MPH BY 8 PM
  MST.

* WIND...SOUTH TO SOUTHWEST 20 TO 25 MPH WITH GUSTS AROUND 40 
  MPH.

* HUMIDITY...LESS THAN 10 PERCENT IN THE AFTERNOON.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE FIRE WEATHER OFFICIALS IN THE FIELD OF
THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/LASVEGAS
267 
WWUS85 KVEF 221911
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1211 PM PDT WED MAY 22 2013

.STRONG SOUTHWEST FLOW WILL PERSIST AS A LARGE AREA OF LOW PRESSURE
SETS UP OVER THE PACIFIC NORTHWEST. BREEZY CONDITIONS ARE EXPECTED
EACH AFTERNOON THROUGH THE COMING WEEKEND BUT TODAY LOOKS TO BE THE
WINDIEST DAY.

NVZ465-230300-
/O.EXA.KVEF.FW.W.0007.000000T0000Z-130523T0300Z/
CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH-
1211 PM PDT WED MAY 22 2013

...RED FLAG WARNING IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
465...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT UNTIL 8 PM PDT THIS EVENING.

* AFFECTED AREA...IN NEVADA...FIRE WEATHER ZONE 465 CLARK AND SW 
  LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH.

* TIMING...THIS AFTERNOON AND EARLY EVENING THEN DECREASING WITH
  GUSTS DROPPING BELOW 35 MPH BY 8 PM MST.

* WIND...SOUTH TO SOUTHWEST 15 TO 25 MPH WITH GUSTS NEAR 40 MPH.

* HUMIDITY...LESS THAN 10 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE FIRE WEATHER OFFICIALS IN THE FIELD
OF THIS RED FLAG WARNING.

&&

$$

AZZ102-230300-
/O.CON.KVEF.FW.W.0007.000000T0000Z-130523T0300Z/
NORTHWEST DESERTS/NORTHWEST PLATEAU-
1211 PM MST WED MAY 22 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
102...

* AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102 NORTHWEST 
  DESERTS/NORTHWEST PLATEAU.

* TIMING...THIS AFTERNOON AND EARLY EVENING THEN DECREASING WITH
  GUSTS DROPPING BELOW 35 MPH BY 8 PM MST.

* WIND...SOUTH TO SOUTHWEST 20 TO 25 MPH WITH GUSTS AROUND 40 
  MPH. 

* HUMIDITY...LESS THAN 10 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE FIRE WEATHER OFFICIALS IN THE FIELD
OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/LASVEGAS
274 
WWUS85 KVEF 222140
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
240 PM PDT WED MAY 22 2013

.STRONG SOUTHWEST FLOW WILL PERSIST AS A LARGE AREA OF LOW
PRESSURE SETS UP OVER THE PACIFIC NORTHWEST. BREEZY CONDITIONS
ARE EXPECTED EACH AFTERNOON THROUGH THE COMING WEEKEND BUT TODAY
LOOKS TO BE THE WINDIEST DAY. MOST AREAS WILL SEE LIGHTER WINDS ON
THURSDAY BUT WINDS WILL LIKELY REACH CRITICAL LEVELS AGAIN OVER THE
NORTHWEST PLATEAU AND NORTHWEST DESERTS OF ARIZONA.

AZZ102-230300-
/O.NEW.KVEF.FW.W.0008.130523T1700Z-130524T0300Z/
/O.CON.KVEF.FW.W.0007.000000T0000Z-130523T0300Z/
NORTHWEST DESERTS/NORTHWEST PLATEAU-
240 PM MST WED MAY 22 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
102...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MST THURSDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
102...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 10 AM TO 8 PM MST THURSDAY.

* AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102 NORTHWEST 
  DESERTS/NORTHWEST PLATEAU.

* TIMING...THIS AFTERNOON AND EARLY EVENING THEN DECREASING WITH
  GUSTS DROPPING BELOW 35 MPH BY 8 PM MST. WINDS WILL INCREASE AGAIN
  LATE THURSDAY MORNING AND CONTINUE STRONG THROUGH EARLY THURSDAY
  EVENING. 

* WIND...THROUGH THIS EVENING...SOUTH TO SOUTHWEST 20 TO 25 MPH WITH
  GUSTS TO 45 MPH. WINDS THURSDAY SOUTH TO SOUTHWEST 15 TO 25 WITH
  GUSTS AROUND 35 MPH.

* HUMIDITY...LESS THAN 10 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE FIRE WEATHER OFFICIALS IN THE FIELD
OF THIS RED FLAG WARNING.

&&

$$

NVZ465-230300-
/O.CON.KVEF.FW.W.0007.000000T0000Z-130523T0300Z/
CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH-
240 PM PDT WED MAY 22 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
465...

* AFFECTED AREA...IN NEVADA...FIRE WEATHER ZONE 465 CLARK AND SW 
  LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH.

* TIMING...THIS AFTERNOON AND EARLY EVENING THEN DECREASING WITH 
  GUSTS DROPPING BELOW 35 MPH BY 8 PM MST. 

* WIND...SOUTH TO SOUTHWEST 15 TO 25 MPH WITH GUSTS NEAR 40 MPH.

* HUMIDITY...LESS THAN 10 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE FIRE WEATHER OFFICIALS IN THE FIELD
OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/LASVEGAS
958 
WWUS85 KVEF 230251
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
751 PM PDT WED MAY 22 2013

.WINDS WILL LIKELY REACH CRITICAL LEVELS AGAIN OVER THE NORTHWEST
PLATEAU AND NORTHWEST DESERTS OF ARIZONA ON THURSDAY.

AZZ102-231500-
/O.EXP.KVEF.FW.W.0007.000000T0000Z-130523T0300Z/
/O.CON.KVEF.FW.W.0008.130523T1700Z-130524T0300Z/
NORTHWEST DESERTS/NORTHWEST PLATEAU-
751 PM MST WED MAY 22 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MST
THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 102...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
102...

* AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102 NORTHWEST 
  DESERTS/NORTHWEST PLATEAU.

* TIMING...WINDS HAD DECREASED OVER MOST OF THE AREA THIS EVENING SO
  THE WARNING FOR TODAY WILL BE ALLOWED TO EXPIRE. WINDS WILL
  INCREASE AGAIN LATE THURSDAY MORNING AND CONTINUE STRONG THROUGH
  EARLY THURSDAY EVENING.

* WIND...SOUTH TO SOUTHWEST 15 TO 25 MPH WITH GUSTS AROUND 35 MPH.

* HUMIDITY...LESS THAN 10 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CREATE
EXTREME FIRE GROWTH POTENTIAL.

&&

$$

NVZ465-230400-
/O.EXP.KVEF.FW.W.0007.000000T0000Z-130523T0300Z/
CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH-
751 PM PDT WED MAY 22 2013

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
465...

WINDS HAD DECREASED THIS EVENING...SO THE RED FLAG WARNING WILL BE
ALLOWED TO EXPIRE.

$$

MORGAN

HTTP://WEATHER.GOV/LASVEGAS

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at May 21, 2:30 PM MST, 15 minutes earlier.

Area forecast discussion, May 21, 2:30 PM MST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
230 PM PDT TUE MAY 21 2013

.SYNOPSIS...A LARGE AREA OF LOW PRESSURE WILL REMAIN OVER THE
PACIFIC NORTHWEST THROUGH THE COMING HOLIDAY WEEKEND WITH A DRY
SOUTHWEST FLOW OVER THE SOUTHERN GREAT BASIN AND MOJAVE DESERT. THIS
WILL LEAD TO MOSTLY CLEAR SKIES AND LOCALLY BREEZY CONDITIONS EACH
AFTERNOON WITH TEMPERATURES CLOSE TO NORMAL. WEDNESDAY WILL BE THE
WINDIEST DAY WITH GUSTS OVER 40 MPH EXPECTED OVER MUCH OF SAN
BERNARDINO AND MOHAVE COUNTIES.
&&

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...A FAIRLY STRONG UPPER
LOW WILL REMAIN BASICALLY STATIONARY OVER THE PACIFIC NORTHWEST WITH
A DRY SOUTHWEST FLOW OVER THE FORECAST AREA. SOME HIGH CLOUDS WILL
BE SEEN AT TIMES BUT OVERALL LOOKING AT MOSTLY CLEAR SKIES. AS THE
TROUGH INITIALLY DEEPENS WEDNESDAY WE WILL SEE THE STRONGEST WINDS
OF THE SHORT TERM PERIOD WITH MODELS INDICATING STRONG POTENTIAL FOR
GUSTS AROUND 40 MPH IN WESTERN SAN BERNARDINO AND MUCH OF MOHAVE
COUNTIES. I DECIDED TO ISSUE A WIND ADVISORY FOR THOSE AREAS
BEGINNING AT NOON WEDNESDAY. ELSEWHERE...LOCALLY BREEZY TO WINDY
CONDITIONS CAN BE EXPECTED. WINDS LOOK TO BE A LITTLE LIGHTER
THURSDAY AND FRIDAY BUT THERE WILL STILL BE AT LEAST LOCALLY BREEZY
CONDITIONS BOTH AFTERNOONS. TEMPERATURES DURING THE SHORT TERM WILL
BE PRETTY CLOSE TO NORMAL.

.LONG TERM...SATURDAY THROUGH TUESDAY...UPPER LOW WHICH HAS BEEN
OVER THE PACIFIC NORTHWEST DURING THE WEEK IS FORECAST TO BEGIN TO
SHIFT TO THE NORTH SLIGHTLY ON SATURDAY. AT THE SAME TIME A WEAK
SHORT WAVE IMPULSE MOVING THROUGH THE OVERALL TROUGH PATTERN ACROSS
THE WESTERN STATES IS FORECAST TO MOVE ACROSS THE CWA SATURDAY
AFTERNOON. THIS OVERALL PATTERN CONTINUES INTO MONDAY...HOWEVER
THERE DOES BECOME SOME MODEL DIFFERENCES AS YOU MOVE INTO THE
SUNDAY/ MONDAY TIME FRAME WITH THE ECMWF TRENDING TOWARDS A
WEAKER/FLATTER TROUGH ACROSS THE WESTERN STATES...THAN THE GFS/GEMS.
HOWEVER BY TUESDAY THE MODELS ONCE AGAIN COME INTO PRETTY GOOD
AGREEMENT. EITHER WAY...THE PATTERN CONTINUES TO KEEP THE MAIN
ENERGY FROM ANY SHORT WAVES NORTH OF THE REGION...RESULTING IN DRY
CONDITIONS THROUGH THE PERIOD. WINDS WILL CONTINUE TO BE BREEZY TO
LOCALLY WINDY...WITH SATURDAY AFTERNOON/EVENING PROBABLY BEING THE
WINDIEST PERIOD DURING THE LONG TERM. UNDER THE GENERAL
TROUGHINESS...TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL THROUGH THE
PERIOD ALSO.  &&

.AVIATION...FOR MCCARRAN...SOUTH/SOUTHWEST WINDS 12-16 KTS WITH
GUSTS TO 25 KTS TIL AROUND 04Z...THEN BECOMING 10-15KTS THROUGH
WEDNESDAY MORNING BEFORE GUSTS TO NEAR 30KTS ARE SEEN BY LATE
WEDNESDAY MORNING THROUGH THE AFTERNOON. VARIABLE HIGH CLOUDS
THROUGH WEDNESDAY.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...GENERALLY SOUTH TO SOUTHWEST WINDS 10-20 KTS WITH GUSTS
TO BETWEEN 25-30 KTS THROUGH THIS EVENING...DECREASING SOMEWHAT
OVERNIGHT THEN INCREASING AGAIN ON WEDNESDAY WITH LOCAL GUSTS TO
OVER 40 MPH ESPECIALLY IN THE WESTERN MOJAVE DESERT AND NORTHWEST
ARIZONA. VARIABLE HIGH CLOUDS THROUGH WEDNESDAY.

.FIRE WEATHER...A DRY SOUTHWEST FLOW WILL PERSIST ACROSS THE REGION
THROUGH THE REMAINDER OF THE WEEK AND INTO THE WEEKEND. AS A LOW
PRESSURE SYSTEM INITIALLY DEEPENS OVER THE PACIFIC NORTHWEST ON
WEDNESDAY...BREEZY TO WINDY CONDITIONS WILL DEVELOP...ESPECIALLY
ACROSS WESTERN SAN BERNARDINO COUNTY AND IN MOHAVE COUNTY OUTSIDE OF
THE RIVER VALLEY. GUSTS TO 40 MPH ARE LIKELY IN THESE AREAS. THE
COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY ARE EXPECTED TO
MEET RED FLAG CRITERIA IN FIRE WEATHER ZONE 102 AND THE FIRE WEATHER
WATCH WAS UPGRADED TO A WARNING. CONDITIONS WILL BE CLOSE TO RED
FLAG CRITERIA IN SOME OTHER AREAS BUT THE EITHER THE DURATION OR
GEOGRAPHICAL EXTENT WILL NOT BE SUFFICIENT TO WARRANT A RED FLAG
WARNING...OR FUELS ARE NOT REPORTED AS CRITICAL. AFTER
WEDNESDAY...LOCALLY BREEZY CONDITIONS WILL EXIST EACH AFTERNOON BUT
OVERALL THE WINDS LOOK TO BE LIGHTER.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...WIND ADVISORY FROM NOON TO 9 PM MST WEDNESDAY FOR AZZ001-003.
     RED FLAG WARNING FROM NOON TO 9 PM MST WEDNESDAY FOR AZZ102.
CA...WIND ADVISORY FROM NOON TO 9 PM PDT WEDNESDAY FOR CAZ523.
&&

HARRISON/JENSEN

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, May 21, 3:40 AM MST, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
340 AM PDT TUE MAY 21 2013

AZZ001>003-036-CAZ519>527-NVZ014>022-220700-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
340 AM PDT TUE MAY 21 2013 /340 AM MST TUE MAY 21 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SOUTHWEST
WINDS WILL INCREASES THIS AFTERNOON AS A LOW PRESSURE SYSTEM DROPS
INTO THE PACIFIC NORTHWEST. GUSTS ARE EXPECTED TO BE LESS THAN 40
MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GUSTY SOUTHWEST WINDS WILL PERSIST ACROSS THE AREA EACH AFTERNOON
AND EVENING THROUGH SUNDAY AS A CLOSED LOW PRESSURE SYSTEM PARKS
OVER THE PACIFIC NORTHWEST. WEDNESDAY LOOKS TO BE THE WINDIEST DAY.
WIND GUSTS OVER 40 MPH ARE LIKELY ACROSS NORTHERN SAN BERNARDINO
COUNTY AND POSSIBLY THE SPRING MOUNTAINS AND RED ROCK CANYON
WEDNESDAY AFTERNOON AND EVENING. CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED OVER NORTHWEST ARIZONA WEDNESDAY AFTERNOON AND EVENING
DUE TO PROLONGED GUSTS OVER 35 MPH AND VERY DRY FUELS. DRY
CONDITIONS WITH NEAR NORMAL TEMPERATURES CAN BE EXPECTED THROUGH THE
HOLIDAY WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

JA

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 2:58 PM MSTWind AdvisoryVEFMohave33 hr

Nearby

Red Flag Warnings in Nevada, 2013Red Flag Warnings in Arizona, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.